Localization for yang-mills theory on the fuzzy sphere

Harold Steinacker, Richard J. Szabo

Research output: Contribution to journalArticlepeer-review

24 Citations (Scopus)


We present a new model for Yang-Mills theory on the fuzzy sphere in which the configuration space of gauge fields is given by a coadjoint orbit. In the classical limit it reduces to ordinary Yang-Mills theory on the sphere. We find all classical solutions of the gauge theory and use nonabelian localization techniques to write the partition function entirely as a sum over local contributions from critical points of the action, which are evaluated explicitly. The partition function of ordinary Yang-Mills theory on the sphere is recovered in the classical limit as a sum over instantons. We also apply abelian localization techniques and the geometry of symmetric spaces to derive an explicit combinatorial expression for the partition function, and compare the two approaches. These extend the standard techniques for solving gauge theory on the sphere to the fuzzy case in a rigorous framework. © 2007 Springer-Verlag.

Original languageEnglish
Pages (from-to)193-252
Number of pages60
JournalCommunications in Mathematical Physics
Issue number1
Publication statusPublished - Feb 2008


Dive into the research topics of 'Localization for yang-mills theory on the fuzzy sphere'. Together they form a unique fingerprint.

Cite this